MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable as the lens remains implanted and therefore not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a lint was noticed on the center of the anterior portion of an intraocular lens (iol) during implantation in the left eye of a male patient.Reportedly, the surgeon managed to remove the lint using a sinsky hook.The lens remains implanted.There was no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site for evaluation.Only the particle was returned for investigation.The debris/particle was received in a small container inside a test chamber.Sample was sent to the lab for further analysis.Fourier transform infrared (ftir) spectroscopy analysis indicates that the fiber-like foreign material is consistent with a cellulosic material (e.G.Cotton, rayon, lint).The cellulosic material is consistent with common materials used by protective clothing of production operators.Throughout the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing a microscope magnification steps that would have identified and discarded a lens with a similar particulate, as required by our approved procedures.The manufacturing process is performed inside a regulated clean room class 6 manufacturing room that requires full gowning before entering the room.The manufacturing data confirms no process deviations that may lead to visible debris/particle deposition on the iol that may be undetected by our control process.The manufacturing controls should be capable to identify the presence of this type of particulate during the inspection controls defined as part of the manufacturing process.Sterilization records were reviewed and no deviations were found that affects the sterility of the device.The complaint issue reported was verified, however, it cannot fully confirm it was identified from the manufacturing process, since the device was opened.Based on the investigation results, there is no indication of product quality deficiency.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search of the complaint data base was performed on april 16, 2018 revealed no additional investigation request for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation ,there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7305531
Report Number2648035-2018-00311
Device Sequence Number11072039
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)180413
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/13/2018
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR